Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 112, NWS Duluth, MN

July 5, 2012Burnett County, Douglas County, Washburn County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jul 5, 2012, 12:12 AM CDT for Burnett County, Douglas County, Washburn County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2012, 12:12 AM CDT (05:12 UTC)
Expired
Jul 5, 2012, 1:00 AM CDT
In force
48 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Burnett County, WI, Douglas County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 70 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 8:59 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2542 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WUUS53 KDLH 050512
SVRDLH
WIC013-031-129-050600-
/O.NEW.KDLH.SV.W.0112.120705T0512Z-120705T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1212 AM CDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BURNETT COUNTY IN NORTHWEST WISCONSIN...
  SOUTHERN DOUGLAS COUNTY IN NORTHWEST WISCONSIN...
  NORTHWESTERN WASHBURN COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 100 AM CDT

* AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MOOSE JUNCTION...OR 30 MILES SOUTH OF
  SUPERIOR...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MINONG FLOWAGE AROUND 1240 AM CDT.
  WASCOTT AROUND 1250 AM CDT.
  MINONG AROUND 1255 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR NORTHEASTERN MINNESOTA AND NORTHWEST WISCONSIN.

LAT...LON 4621 9229 4639 9220 4630 9156 4597 9186
TIME...MOT...LOC 0512Z 304DEG 24KT 4626 9215
WIND...HAIL <50MPH 1.00IN

$$

TENTINGER
3 follow-up statements
915 
WWUS53 KDLH 050541
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1241 AM CDT THU JUL 5 2012

WIC013-031-129-050600-
/O.CON.KDLH.SV.W.0112.000000T0000Z-120705T0600Z/
BURNETT WI-WASHBURN WI-DOUGLAS WI-
1241 AM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DOUGLAS...NORTHWESTERN WASHBURN AND NORTHEASTERN BURNETT COUNTIES
UNTIL 100 AM CDT...

AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 9 MILES WEST OF MINONG...OR 27 MILES WEST OF
HAYWARD...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MINONG AROUND 1255 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4619 9225 4635 9193 4630 9156 4597 9186
TIME...MOT...LOC 0542Z 311DEG 22KT 4611 9199
WIND...HAIL <50MPH 1.00IN

$$

TENTINGER
967 
WWUS53 KDLH 050554
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1254 AM CDT THU JUL 5 2012

WIC013-031-129-050600-
/O.CON.KDLH.SV.W.0112.000000T0000Z-120705T0600Z/
BURNETT WI-WASHBURN WI-DOUGLAS WI-
1254 AM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DOUGLAS...NORTHWESTERN WASHBURN AND NORTHEASTERN BURNETT COUNTIES
UNTIL 100 AM CDT...

AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES WEST OF MINONG...OR 23 MILES WEST OF
HAYWARD...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MINONG AROUND 100 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4619 9225 4635 9193 4630 9156 4597 9186
TIME...MOT...LOC 0554Z 307DEG 19KT 4608 9195
WIND...HAIL <50MPH 1.00IN

$$

TENTINGER
341 
WWUS53 KDLH 050557
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1257 AM CDT THU JUL 5 2012

WIC013-031-129-050607-
/O.EXP.KDLH.SV.W.0112.000000T0000Z-120705T0600Z/
BURNETT WI-WASHBURN WI-DOUGLAS WI-
1257 AM CDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DOUGLAS...
NORTHWESTERN WASHBURN AND NORTHEASTERN BURNETT COUNTIES HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4619 9225 4635 9193 4630 9156 4597 9186
TIME...MOT...LOC 0557Z 307DEG 19KT 4606 9194

$$

TENTINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:09 PM CDT, 9 hours 3 minutes earlier.

Area forecast discussion, Jul 4, 3:09 PM CDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
309 PM CDT WED JUL 4 2012

.SHORT TERM...UNSTABLE ATMOSPHERE THIS AFTN WITH SEVERE
THUNDERSTORMS CONTINUING TO DEVELOP AND MOVE ALONG FAVORED 85H
THETAE AXIS. THIS PLACES MAJORITY OF ACTIVITY ACROSS NRN MN PART
OF CWA. LARGE HAIL POSSIBLE BUT PRIMARY THREAT APPEARS TO BE WIND
DMG WITH LARGE COLD POOL ESTABLISHED ALREADY. INITIAL BAND OF
CONVECTION IS MOVING THROUGH RANGE...WITH SECONDARY DEVELOPMENT
OCCURRING NEAR COLD FRONT JUST WEST OF MN STATE LINE. WILL DROP
HEAT ADVISORY OVER NWRN MN ZONES FOR 4PM ZFP AS CONVECTION HAS
ELIMINATED REQUIRED CRITERIA.

TONIGHT/TOMORROW...COLD FRONT WILL SWEEP ACROSS CWA WITH DRYING BEHIND
FRONT OVER NR MN PART OF CWA. HIGH PRESSURE WILL BUILD INTO THE
REGION TOMORROW WITH GRADUAL LOWERING OF DEWPOINTS FOR SOME
RELIEF. MAX TEMPS STILL ABOVE CLIMO AS SUNSHINE WORKS IN TANDEM
WITH ANOMALOUS 85H TEMPS. SHOULD HAVE ENOUGH GRADIENT FLOW TO
OFFSET MUCH LAKE BREEZE DEVELOPMENT. THIS WILL ALLOW WARMING DOWN
TO LAKE LVL. ENOUGH HEAT/HUMIDITY TO KEEP HEAT ADVISORY OVER SRN
TIER OF CA.

TOMORROW NIGHT...SFC CYCLOGENESIS OCCURS OVER WRN HI PLAINS WITH
LOW MOVING INTO SRN SODAK BY 12Z FRI. CLOUDS WILL SPREAD INTO CWA
WITH SOME PRECIP EXPECTED AFTER MIDNIGHT OVER SWRN CWA.

LONG TERM...FRIDAY THROUGH TUESDAY...
A SFC LOW WILL MOVE INTO SOUTHERN MN ON FRIDAY WITH A FRONTAL
BOUNDARY BISECTING THE FA. THUNDERSTORMS ARE EXPECTED AS A STRONG
SHORT WAVE FLATTENS THE UPPER LEVEL RIDGE. THE BULK OF THE STORMS
WILL BE N OF THE BAROCLINIC ZONE IN THE COOLER AIR. THE BAROCLINIC
ZONE WILL DRIFT S FRIDAY NIGHT AS THE SHORT WAVE DEPARTS.
THUNDERSTORMS WILL ACCOMPANY THE BAROCLINIC ZONE FRIDAY NIGHT AND
HAVE POPS ALIGNED ACCORDINGLY. THE BAROCLINIC ZONE COMPLETES ITS
EXIT OF THE FA ON SATURDAY AND WILL MAINTAIN POPS ON THE N SIDE OF
THE ZONE ALONG THE SOUTHERN HALF OF THE FA. LINGERED POPS INTO
SATURDAY NIGHT DUE TO POSSIBLE TIMING ISSUES OF THE DEPARTING
SYSTEM. A WEAK SHORT WAVE TROF DROPS THROUGH THE NORTHERN PORTION OF
THE FA SUNDAY IN NW FLOW ALOFT. HAVE SMALL POPS TO ACCOUNT FOR THIS
SHORT WAVE. SUNDAY NIGHT THROUGH TUESDAY FINDS HIGH PRESSURE
SETTLING OVER THE FA.

.AVIATION...18Z TAFS.
MCS MOVING INTO THE NW CORNER OF THE FA ATTM WITH PLENTY OF
LIGHTNING. GUSTY WINDS AND MVFR CIGS IN THE VCNTY OF THE MCS
WHERE GUSTS TO 65 KT ARE POSSIBLE. HAVE LEFT THIS OUT OF THE TAFS
ATTM...BUT WILL REEVALUATE AS THE STORMS APPROACH THE TAF SITES.
OTHERWISE...VFR.

.POINT TEMPS/POPS...
DLH  68  87  63  76 /  50  10  10  70
INL  65  88  60  78 /  60  10  10  20
BRD  70  90  66  76 /  50  10  40  70
HYR  73  94  64  83 /  30  20  10  50
ASX  69  87  64  75 /  30  20  10  60

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR MNZ033-034-036-038.

     HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ025-035.

WI...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR WIZ006>009.

LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ143>146.

&&

SHORT TERM...CANNON
LONG TERM....GSF
Hazardous weather outlook, Jul 4, 3:23 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
323 PM CDT WED JUL 4 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
323 PM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE NORTHLAND THIS
FOURTH OF JULY WITH HEAT ADVISORIES IN EFFECT. THE TWIN PORTS AREA
WILL LIKELY SEE A SIGNIFICANT LAKE BREEZE MUCH OF TODAY...AND KEEP
TEMPERATURES IN THE UPPER 70S AND 80S ALONG THE LAKE. CHECK THE LATEST
WEATHER MESSAGE FOR MORE DETAILED INFORMATION.

THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE BEACHES IN THE
TWIN PORTS AREA. SEE THE SURFZONE FORECAST FOR ADDITIONAL DETAILS.

THUNDERSTORMS WILL SPREAD ACROSS THE IRON RANGE AND THE ARROWHEAD
OF MINNESOTA IN THE AFTERNOON. SOME STORMS WILL PRODUCE DAMAGING WINDS
AND HAIL. LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE
STORMS.

FLOOD WARNINGS CONTINUE ALONG PARTS OF THE UPPER MISSISSIPPI
RIVER. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT AND HUMID CONDITIONS WILL CONTINUE OVER PARTS OF THE
NORTHLAND THURSDAY...WITH HEAT ADVISORIES POSSIBLY CONTINUING FROM
THE BRAINERD LAKES VICINITY TO THE LOWER ST CROIX VALLEY AND
HAYWARD LAKES REGION.

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL CONTINUE THIS AFTERNOON AND
POSSIBLY THIS EVENING.

LSZ121-140>148-051030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
323 PM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY NORTHEAST WINDS WILL CONTINUE AROUND THE HEAD OF WESTERN LAKE
SUPERIOR. THIS WILL CAUSE POTENTIALLY HAZARDOUS CONDITIONS FOR
SMALL CRAFT. CHECK THE LATEST NEAR SHORE FORECAST FOR DETAILS.

STRONG...POSSIBLY SEVERE...STORMS ARE POSSIBLE OVER THE WESTERN
WATERS OF LAKE SUPERIOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY.

CANNON

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Jul 4, 10:14 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1014 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             1 N PILLAGER            46.34N 94.48W
07/04/2012  M0.50 INCH       CASS               MN   AMATEUR RADIO

&&

MSTEWART
Special weather statement, Jul 4, 10:16 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1016 PM CDT WED JUL 4 2012

MNZ038-WIZ001-006>008-050415-
BURNETT-DOUGLAS-PINE-SAWYER-WASHBURN-
1016 PM CDT WED JUL 4 2012

...A THUNDERSTORM IS MOVING INTO THE WEBSTER-SPOONER AREA...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
WEBB LAKE TO 8 MILES NORTH OF ALPHA...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS APPROACHING TWO INCHES OF RAINFALL IN AN HOUR IN SOME
AREAS...

* THUNDERSTORMS WILL BE NEAR...
  WEBB LAKE BY 1020 PM...
  WEBSTER AND ALPHA BY 1025 PM...
  FALUN BY 1030 PM...
  SIREN BY 1040 PM...
  LAMPSON BY 1045 PM...
  HERTEL BY 1050 PM...
  TREGO BY 1055 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4572 9218 4572 9252 4590 9277 4617 9206
      4564 9131 4563 9215

EOM
Local storm report, Jul 4, 10:17 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1017 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             2 N PILLAGER            46.36N 94.48W
07/04/2012  M1.00 INCH       CASS               MN   TRAINED SPOTTER

&&

MSTEWART
Local storm report, Jul 4, 10:28 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1028 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             13 S AITKIN             46.34N 93.71W
07/04/2012  M1.00 INCH       AITKIN             MN   TRAINED SPOTTER

&&

MSTEWART
Local storm report, Jul 4, 10:38 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1038 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND GST     2 NE BRAINERD           46.37N 94.16W
07/04/2012  M58 MPH          CROW WING          MN   TRAINED SPOTTER

            ALSO RECEIVED PEA SIZE HAIL

&&

MSTEWART
Special weather statement, Jul 4, 11:47 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1147 PM CDT WED JUL 4 2012

MNZ036>038-WIZ001-002-006>008-050545-
BAYFIELD-BURNETT-CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE-SAWYER-SOUTH
AITKIN-WASHBURN-
1147 PM CDT WED JUL 4 2012

...HEAVY THUNDERSTORMS REMAIN IN THE UPPER ST CROIX VALLEY...

AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BENNETT TO BROOK
PARK...MOVING SOUTH AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF AN INCH OF RAINFALL AN HOUR...

* THUNDERSTORMS WILL BE NEAR...
  SOLON SPRINGS AND PINE CITY BY 1155 PM...
  WEST ROCK AND MARKVILLE BY MIDNIGHT...
  GORDON AND ROCK CREEK BY 1205 AM...
  YELLOWLAKE AND WASCOTT BY 1210 AM...
  WEBSTER AND WEBB LAKE BY 1215 AM...
  FALUN BY 1220 AM...
  TRADE RIVER AND TRADE LAKE BY 1225 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4572 9218 4572 9252 4564 9254 4564 9288
      4572 9287 4573 9302 4592 9316 4598 9315
      4600 9307 4614 9306 4615 9332 4619 9335
      4671 9199 4670 9192 4581 9125 4563 9169
      4563 9215

EOM

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:50 PM CDTSpecial Weather StatementDLHAshland, Bayfield40 min
Jul 4, 10:16 PM CDTSpecial Weather StatementDLHBurnett, Washburn59 min
Jul 4, 10:37 PM CDTAreal Flood AdvisoryDLHBurnett, Douglas, Washburn5 hr
Jul 4, 11:47 PM CDTSpecial Weather StatementDLHBurnett, Douglas, Washburn58 min
Jul 5, 1:00 AM CDTSpecial Weather StatementDLHBurnett, Washburn60 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.